ON WORDS OF NON-HERMITIAN RANDOM MATRICES

Guillaume Dubach*, Yuval Peled

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

We consider words Gi1 … Gim involving i.i.d. complex Ginibre matrices and study tracial expressions of their eigenvalues and singular values. We show that the limit distribution of the squared singular values of every word of length m is a Fuss–Catalan distribution with parameter m + 1. This generalizes previous results concerning powers of a complex Ginibre matrix and products of independent Ginibre matrices. In addition, we find other combinatorial parameters of the word that determine the second-order limits of the spectral statistics. For instance, the so-called coperiod of a word characterizes the fluctuations of the eigenvalues. We extend these results to words of general non-Hermitian matrices with i.i.d. entries under moment-matching assumptions, band matrices, and sparse matrices. These results rely on the moments method and genus expansion, relating Gaussian matrix integrals to the counting of compact orientable surfaces of a given genus. This allows us to derive a central limit theorem for the trace of any word of complex Ginibre matrices and their conjugate transposes, where all parameters are defined topologically.

Original languageAmerican English
Pages (from-to)1886-1916
Number of pages31
JournalAnnals of Probability
Volume49
Issue number4
DOIs
StatePublished - Jul 2021
Externally publishedYes

Bibliographical note

Publisher Copyright:
© Institute of Mathematical Statistics, 2021

Keywords

  • Complex Ginibre ensemble
  • Fuss–Catalan distribution
  • genus expansion
  • mixed moments of non-Hermitian matrices
  • second order freeness
  • words of random matrices

Fingerprint

Dive into the research topics of 'ON WORDS OF NON-HERMITIAN RANDOM MATRICES'. Together they form a unique fingerprint.

Cite this